Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Multipliers with closed range on regular commutative Banach algebras


Authors: Pietro Aiena and Kjeld B. Laursen
Journal: Proc. Amer. Math. Soc. 121 (1994), 1039-1048
MSC: Primary 46J05; Secondary 43A22, 47B48
DOI: https://doi.org/10.1090/S0002-9939-1994-1185257-1
MathSciNet review: 1185257
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Conditions equivalent with closure of the range of a multiplier T, defined on a commutative semisimple Banach algebra A, are studied. A main result is that if A is regular then $ {T^2}A$ is closed if and only if T is a product of an idempotent and an invertible. This has as a consequence that if A is also Tauberian then a multiplier with closed range is injective if and only if it is surjective. Several aspects of Fredholm theory and Kato theory are covered. Applications to group algebras are included.


References [Enhancements On Off] (What's this?)

  • [A] P. Aiena, Multipliers and projections on semisimple commutative Banach algebras, Proc. Second Internat. Conf. Functional Anal. and Approximation Theory, Rend. Circ. Mat. Palermo 33 (1993), 155-165. MR 1295257 (95k:46082)
  • [BMSW] B. A. Barnes, G. J. Murphy, M. R. F. Smyth, and T. T. West, Riesz and Fredholm theory in Banach algebras, Pitman, Boston, MA, 1982. MR 668516 (84a:46108)
  • [CPY] S. R. Caradus, W. E. Pfaffenberger, and B. Yood, Calkin algebras and algebras of operators on Banach spaces, Marcel Dekker, New York, 1974. MR 0415345 (54:3434)
  • [DT] M. Dutta and U. B. Tewari, On multipliers of Segal algebras, Proc. Amer. Math. Soc. 72 (1978), 121-124. MR 0493166 (58:12197)
  • [ELN] J. Eschmeier, K. B. Laursen, and M. M. Neumann, Multipliers with natural local spectra on commutative Banach algebras, submitted.
  • [G] I. Glicksberg, When is $ \mu \ast {L^1}$ closed?, Trans. Amer. Math. Soc. 160 (1971), 419-425. MR 0288523 (44:5721)
  • [HP] B. Host and F. Parreau, Sur un problème de I. Glicksberg: Les idéaux fermés de type fini de $ M(G)$, Ann. Inst. Fourier (Grenoble) 28 (1978), 143-164. MR 511819 (80b:43003)
  • [K] H. Kamowitz, On compact multipliers of Banach algebras, Proc. Amer. Math. Soc. 81 (1981), 79-80. MR 589140 (81j:47020)
  • [L] R. Larsen, Theory of multipliers, Springer-Verlag, Berlin, 1971. MR 0435738 (55:8695)
  • [La] K. B. Laursen, Multipliers and local spectral theory, Banach Center Publ. (to appear). MR 1285609 (95e:47003)
  • [LN] K. B. Laursen and M. M. Neumann, Local spectral properties of multipliers on Banach algebras, Arch. Math. 58 (1992), 368-375. MR 1152625 (93e:46058)
  • [Ra] T. J. Ransford, private communication.
  • [Ru] W. Rudin, Fourier analysis on groups, Interscience, New York, 1967. MR 0152834 (27:2808)
  • [S] Ch. Schmoeger, Ein Spektralabbildungssatz, Arch. Math. 55 (1990), 484-489. MR 1079997 (92h:47007)
  • [Z] Y. Zaïem, Opérateurs de convolution d'image fermée et unités approchées, Bull. Sci. Math. (2) 99 (1975), 65-74. MR 0435733 (55:8690)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J05, 43A22, 47B48

Retrieve articles in all journals with MSC: 46J05, 43A22, 47B48


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1185257-1
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society